MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US OSTEOTOME 6MM X 6 IN; HIP INSTRUMENTS : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US OSTEOTOME 6MM X 6 IN; HIP INSTRUMENTS : CUTTING INSTRUMENTS
Model Number 2422-45-000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The instruments are damaged.These osteotome blades are used only for revision surgery, since receiving the items and covid restrictions, use of these instruments have been at least twice since purchase.After decontamination of the instruments, a noticeable change in the blades have been reported by the hospital.The blades are bent and appear unusable.This kit has since been quarantined and a request from the hospital for us to please review and replace as these items are fairly new.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: examination of the returned device confirmed, the reported bent condition.The noted, deformation is consistent with suspected unintended misuse/misapplication through off axis loading, during use.And the investigation did not establish a need for corrective action.Depuy synthes considers, the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.

Brand Name
OSTEOTOME 6MM X 6 IN
Common Device Name
HIP INSTRUMENTS : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10970028
Report Number1818910-2020-26529
Device Sequence Number11343505
Product Code HWM
UDI-Device Identifier10603295123279
UDI-Public10603295123279
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2422-45-000
Device Catalogue Number242245000
Device Lot NumberVZ15766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer12/29/2020
01/29/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/11/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1